EconPapers    
Economics at your fingertips  
 

Effect of Correlation of Brownian Motions on an Investor,s Optimal Investment and Consumption Decision under Ornstein-Uhlenbeck Model

Silas A. Ihedioha, Ben I. Oruh and Bright O. Osu
Additional contact information
Silas A. Ihedioha: Department of Mathematics, Plateau State University Bokkos, P.M.B 2012 Jos, Plateau state, Nigeria
Ben I. Oruh: Department of Mathematics, Michael Okpara University of Agriculture Umadike Umuahia, Abia State, Nigeria
Bright O. Osu: Department of Mathematics, Michael Okpara University of Agriculture Umadike Umuahia, Abia State, Nigeria

Academic Journal of Applied Mathematical Sciences, 2017, vol. 3, issue 6, 52-61

Abstract: The aim of this paper is to investigate and give a closed form solution to an investment and consumption decision problem where the risk-free asset has a rate of return that is driven by the Ornstein-Uhlenbeck Stochastic interest rate of return model. The maximum principle is applied to obtain the HJB equation for the value function. Owing to the introduction of the consumption factor and the Ornstein-Uhlenbeck Stochastic interest rate of return, the HJB equation derived becomes much more difficult to deal with than the one obtained in literature. In the same spirit with the techniques literature, the nonlinear second-order partial differential equation was transformed into an ordinary differential equation; specifically, the Bernoulli equation, using elimination of dependency on variables for easy tackling.

Keywords: Elimination of variable dependency; Maximum principle; Optimal investment and consumption; Ornstein-Uhlenbeck; Utility maximization; Stochastic interest rate. (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.arpgweb.com/pdf-files/ajams3(6)52-61.pdf (application/pdf)
http://www.arpgweb.com/?ic=journal&journal=17&month=06-2017&issue=6&volume=3 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2017:p:52-61

Access Statistics for this article

Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková

More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Series data maintained by Managing Editor ().

 
Page updated 2018-01-18
Handle: RePEc:arp:ajoams:2017:p:52-61